MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON2

SHIRAKAWA OLYMPUS CO., LTD. BALLOON2
Model Number MH-303
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, an issue of "mishandling, due to unlisted package inserts and unsterilized use".The customer did not read the sterilization instructions.And the device may not have been sterilized as the customer claimed.No instruction was received to sterilize the device.Claimed that each package did not include instructions to sterilize.There was no harm or user injury reported due to the event.This report is being submitted, due to mishandling issue and unsterilized use.This event includes two (2) reports: report with patient identifier (b)(6) (maj-213) - balloon, report with patient identifier (b)(6) (mh-303) - balloon.This report being submitted is for report with patient identifier (b)(6) (mh-303) - balloon.
 
Additional Manufacturer Narrative
The subject device has not yet been returned for evaluation.The cause of the issue is unknown at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the balloon being used without proper sterilization could not be identified.Additionally, the root cause of the customer not receiving instruction on how to sterilize the device could not be identified.The event can be prevented by following the instructions for use which state: ¿sterilize the sterilizer with ethylene oxide gas before use.Refer to the instruction manual of the ethylene oxide gas sterilizer for the sterilization method.¿ olympus will continue to monitor field performance for this device.

Brand Name
BALLOON2
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16873689
Report Number3002808148-2023-04570
Device Sequence Number17599990
Product Code FDF
UDI-Device Identifier04953170053870
UDI-Public04953170053870
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K926514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown